MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-06
Medical Device Problem Codes Insufficient Device Problem Information (3190); Activation Failure (3270)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
An avm in the arm (approximately 3-5 mm diameter) was being treated using a combination of smm products.After deploying an imp-07 to the 1st vessel (4.65 mm diameter), the physician deployed an imp-05 device to the 2nd vessel (3.62 mm diameter).Following this, an imp-fx-06 was delivered to the 3rd vessel (diameter unspecified).Five minutes after the imp-fx-06 device was deployed, angiography confirmed the 2nd and 3rd lesions had completely embolized; however, because residual flow was still observed in the 1st vessel, an imp-fx-06 device was delivered to the same area as the imp-07 device.There was "good embolization post-procedure" and no adverse events to the patient were reported.
 
Additional Manufacturer Narrative
During treatment of an avm, residual flow was reported in the vessel where an imp-07 device was implanted.This required delivery of an additional shape memory medical device, an imp-fx-06.No adverse event to the patient was reported.A review of the lot history record and accompanying lot release report identified no quality issues related to device performance.Additionally, review of the case images provided found that the device was deployed as intended.Based on the information received thus far, no root cause can be attributed to this incident.A supplemental report will be filed should additional information be received from the complainant.Shape memory medical complaint reference number:(b)(4).
 
Additional Manufacturer Narrative
The vessel treated on (b)(6) 2023 used two shape memory medical devices: imp-07 and imp-fx-06.The imp-07 device details can be found in the form 3500a report dated 11/3/23.This supplemental report contains the imp-fx-06 device details.Review of the imp-fx-06 lot history record and accompanying lot release report identified no quality issues related to device performance.Additionally, review of the case images provided from the follow-up on (b)(6) 2024 returned no findings.Based on the information received thus far, no root cause can be attributed to this incident.Shape memory medical complaint reference number: (b)(4).The impede-fx indications for use in the eu and us are different.In the eu, the impede-fx is indicated to obstruct or reduce the rate of blood flow in the peripheral vasculature.Comparatively, in the us, the impede-fx is indicated for use with the impede embolization plug to obstruct or reduce the rate of blood flow in the peripheral vasculature; this means impede-fx must be used with the impede (510k number: k181051) to mitigate migration risks.In both the eu and us, impede-fx is used for peripheral vessel embolization and is identical with regards to form, fit and function.Therefore, regardless of the differences in the indications for use in eu and us, smm is choosing to report this incident to fda because of the general similarities between the two regions.
 
Event or Problem Description
An imp-07 and imp-fx-06 device were used in a case in (b)(6) to treat an avm on (b)(6) 2023.Embolization was confirmed at the end of the procedure.During a follow-up visit on (b)(6) 2024, it was found that the vessel had recanalized which required re-intervention to deliver additional embolic devices (i.E., cook nester coils).The patient status was report stable.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
807 aldo ave.
suite 109
santa clara CA 95054 2252
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
807 aldo ave.
suite 109
santa clara CA 95054 2252
Manufacturer Contact
meghan reu
807 aldo ave.
suite 109
santa clara, CA 95054-2252
MDR Report Key18116437
Report Number3013353964-2023-00008
Device Sequence Number20708663
Product Code KRD
UDI-Device Identifier00810041650030
UDI-Public00810041650030
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K181051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/24/2024
Device Model NumberIMP-FX-06
Device Lot NumberF21090201E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown